MAUDE Adverse Event Report: Allergan Pleasanton CoolSculpting Elite System; Dermal cooling pack/vacuum/massager

Allergan Pleasanton CoolSculpting Elite System; Dermal cooling pack/vacuum/massager
Catalog Number CS-S3-002-D-00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hyperplasia (1906)
Date of Event 08/27/2026
Type of Reportable Event Serious Injury
Event or Problem Description
A healthcare professional reported that a patient experienced paradoxical adipose hyperplasia in the abdomen following multiple coolsculpting treatments administered from (b)(6) 2026.The applicator used was initially unknown, and the event occurred approximately 4.5 months after treatment.The healthcare professional later reported that treatments were performed as follows: (b)(6) 2026: abdomen treated using a curve 150 applicator.On (b)(6) 2026: abdomen and flanks treated using a curve 120 applicator.And on (b)(6) 2026: abdomen and flanks treated using a curve 150 applicator.Healthcare professional described: "photos show a more obtuse abdomen, which is higher in shape/contour and focally pointed compared to baseline" and "palpation reveals a remarkable "step off" or in this case "step up" to this central obtuse portion of abdomen.The tissue transitions from a very soft region, to a very firm/rubbery quality".
 
Additional Manufacturer Narrative
Abbvie¿s medical safety determined that the event is consistent with possible post-treatment paradoxical hyperplasia (ph).This is a known potential adverse event addressed in the product labeling.According to the coolsculpting user manual, under rare adverse events, paradoxical adipose hyperplasia (ph/pah) is characterized by a visibly enlarged tissue volume within the treatment area, which may develop two to five months after treatment.Surgical intervention may be required.Pah is not related to any coolsculpting device failure mode but it is included in the risk management files of the device because it is a risk that is inherent to the use cryolipolysis for localized fat reduction.A supplemental report will be submitted if additional information is obtained.

Brand Name
CoolSculpting Elite System
Common Device Name
Dermal cooling pack/vacuum/massager
Manufacturer (Section D)
Allergan Pleasanton
4410 rosewood dr
pleasanton CA 94588
Manufacturer (Section G)
Allergan (Pleasanton)
4410 rosewood dr
pleasanton CA 94588
Manufacturer Contact
terry ingram
2525 dupont drive
irvine, CA 92612
+1(847)936-6324
MDR Report Key50803152
Report Number3007215625-2026-00474
Device Sequence Number18305959
Product Code OOK
UDI-Device Identifier00816417021619
UDI-Public(01)00816417021619
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K183514
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberCS-S3-002-D-00
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2026
Initial Report FDA Received Date09/17/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexFemale
Patient Weight161 LB
Patient RaceWhite